Alert archive / Texas / Flash Flood Watches in 2016

Flash Flood Watch 1, NWS Midland/Odessa, TX

April 15, 201613 counties in Texas

NWS Midland/Odessa, TX issued this flash flood watch at Apr 15, 2016, 2:47 PM CDT for 13 counties in Texas. It took effect at Apr 16, 2016, 7:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2016, 2:47 PM CDT (19:47 UTC)
In effect from
Apr 16, 2016, 7:00 PM CDT
Expired
Apr 17, 2016, 3:23 AM CDT
In force
8 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
None

Counties Borden County, TX, Crane County, TX, Ector County, TX, Glasscock County, TX, Howard County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX

The radar

The Midland/Odessa radar (KMAF), 39 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2016-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2016-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-602 J/kg
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

567 
WGUS64 KMAF 151947
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
247 PM CDT FRI APR 15 2016

...FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE LOW ROLLING PLAINS...
THE EASTERN PERMIAN BASIN...AND PECOS COUNTY FOR SATURDAY NIGHT
AND SUNDAY MORNING...

.RICH LOW LEVEL MOISTURE AND AN UNSTABLE AIRMASS AHEAD OF A SLOW
MOVING UPPER LOW THIS WEEKEND WILL INCREASE THE LIKELIHOOD OF
HEAVY RAIN. FURTHERMORE FAVORABLE STEERING WINDS ALONG WITH THE
POTENTIAL FOR STORMS TO REDEVELOP AND MOVE OVER SAME AREAS WILL
INCREASES THE POTENTIAL FOR FLOODING AND FLASH FLOODING. RAIN
AMOUNTS UP AROUND 3 INCHES WILL BE POSSIBLE WITH LOCAL HIGHER
AMOUNTS.

TXZ047-048-052-053-063-069-070-075-161100-
/O.NEW.KMAF.FF.A.0001.160417T0000Z-160417T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-UPTON-REAGAN-PECOS-
INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING...
COLORADO CITY...GARDEN CITY...MCCAMEY...RANKIN...BIG LAKE...
FORT STOCKTON
247 PM CDT FRI APR 15 2016

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST TEXAS AND WESTERN 
  TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST TEXAS... 
  PECOS. IN WESTERN TEXAS...BORDEN...GLASSCOCK...HOWARD... 
  MITCHELL...REAGAN...SCURRY AND UPTON. 

* FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON.

* RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCAL HIGHER AMOUNTS.

* FLOODING AND FLASH FLOODING OF NORMALLY DRY CREEKS, ARROYOS AND
  LOW WATER CROSSINGS. LEVELS ALONG THE COLORADO RIVER MAY RISE
  RAPIDLY TOO. FLOODING OF FARMLAND WILL ALSO BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
274 
WGUS64 KMAF 160806
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
306 AM CDT SAT APR 16 2016

...FLASH FLOOD WATCH IN EFFECT FOR THE LOW ROLLING PLAINS... THE
EASTERN PERMIAN BASIN... AND LOWER TRANS PECOS FOR TONIGHT
THROUGH SUNDAY MORNING...

.RICH LOW LEVEL MOISTURE AND AN UNSTABLE AIRMASS AHEAD OF A SLOW
MOVING UPPER LOW TODAY WILL INCREASE THE LIKELIHOOD OF HEAVY
RAINFALL. FURTHERMORE FAVORABLE STEERING WINDS ALONG WITH THE
POTENTIAL FOR STORMS TO REDEVELOP AND MOVE OVER SAME AREAS WILL
INCREASES THE POTENTIAL FOR FLASH FLOODING. RAIN AMOUNTS 1 TO 3
INCHES WILL BE POSSIBLE WITH LOCAL HIGHER AMOUNTS.

TXZ082-162200-
/O.EXA.KMAF.FF.A.0001.160417T0000Z-160417T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TERRELL-
INCLUDING THE CITIES OF...DRYDEN...SANDERSON
306 AM CDT SAT APR 16 2016

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHWEST TEXAS... 
  INCLUDING THE FOLLOWING AREA...TERRELL. 

* FROM THIS EVENING THROUGH SUNDAY AFTERNOON

* RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCAL HIGHER AMOUNTS.

* FLOODING AND FLASH FLOODING OF NORMALLY DRY CREEKS... ARROYOS
  AND LOW WATER CROSSINGS. FLOODING OF FARMLAND WILL ALSO BE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TXZ047-048-052-053-063-069-070-075-162200-
/O.CON.KMAF.FF.A.0001.160417T0000Z-160417T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-UPTON-REAGAN-PECOS-
INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING...
COLORADO CITY...GARDEN CITY...MCCAMEY...RANKIN...BIG LAKE...
FORT STOCKTON
306 AM CDT SAT APR 16 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST TEXAS AND WESTERN TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHWEST TEXAS...PECOS. IN WESTERN 
  TEXAS...BORDEN...GLASSCOCK...HOWARD...MITCHELL...REAGAN... 
  SCURRY AND UPTON. 

* FROM THIS EVENING THROUGH SUNDAY AFTERNOON

* RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCAL HIGHER AMOUNTS.

* FLOODING AND FLASH FLOODING OF NORMALLY DRY CREEKS... ARROYOS
  AND LOW WATER CROSSINGS. LEVELS ALONG THE COLORADO RIVER MAY
  RISE RAPIDLY TOO. FLOODING OF FARMLAND WILL ALSO BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
280 
WGUS64 KMAF 161933
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
233 PM CDT SAT APR 16 2016

...FLASH FLOOD WATCH IN EFFECT FOR THE LOW ROLLING PLAINS...
CENTRAL AND EASTERN PERMIAN BASIN AND LOWER TRANS PECOS FOR
TONIGHT THROUGH SUNDAY MORNING...

.RICH LOW LEVEL MOISTURE AND AN UNSTABLE AIRMASS AHEAD OF A SLOW
MOVING UPPER LOW TODAY WILL INCREASE THE LIKELIHOOD OF HEAVY
RAINFALL TONIGHT.  FURTHERMORE FAVORABLE STEERING WINDS ALONG
WITH THE POTENTIAL FOR STORMS TO REDEVELOP AND MOVE OVER SAME
AREAS WILL INCREASE THE POTENTIAL FOR FLASH FLOODING.  RAIN
AMOUNTS 1 TO 3 INCHES WILL BE POSSIBLE WITH LOCAL HIGHER AMOUNTS.

TXZ051-061-062-068-171100-
/O.EXA.KMAF.FF.A.0001.160417T0000Z-160417T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARTIN-ECTOR-MIDLAND-CRANE-
INCLUDING THE CITIES OF...STANTON...ODESSA...MIDLAND...CRANE
233 PM CDT SAT APR 16 2016

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF WESTERN TEXAS... 
  INCLUDING THE FOLLOWING AREAS...CRANE...ECTOR...MARTIN AND 
  MIDLAND. 

* FROM 7 PM CDT THIS EVENING THROUGH SUNDAY AFTERNOON

* RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCAL HIGHER AMOUNTS.

* FLOODING AND FLASH FLOODING OF NORMALLY DRY CREEKS...ARROYOS
  AND LOW WATER CROSSINGS. FLOODING OF FARMLAND WILL ALSO BE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TXZ047-048-052-053-063-069-070-075-082-171100-
/O.CON.KMAF.FF.A.0001.160417T0000Z-160417T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-UPTON-REAGAN-PECOS-
TERRELL-
INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING...
COLORADO CITY...GARDEN CITY...MCCAMEY...RANKIN...BIG LAKE...
FORT STOCKTON...DRYDEN...SANDERSON
233 PM CDT SAT APR 16 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH SUNDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST TEXAS AND WESTERN TEXAS...INCLUDING THE
  FOLLOWING AREAS...PECOS...TERRELL...BORDEN...GLASSCOCK...
  HOWARD...MITCHELL...REAGAN...SCURRY AND UPTON.

* FROM 7 PM CDT THIS EVENING THROUGH SUNDAY AFTERNOON

* RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCAL HIGHER AMOUNTS.

* FLOODING AND FLASH FLOODING OF NORMALLY DRY CREEKS... ARROYOS 
  AND LOW WATER CROSSINGS. LEVELS ALONG THE COLORADO RIVER MAY 
  RISE RAPIDLY TOO. FLOODING OF FARMLAND WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
418 
WGUS64 KMAF 170823
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
323 AM CDT SUN APR 17 2016

...FLASH FLOOD WATCH CANCELLED|...

.THE HEAVY RAIN HAS MOVED OUT OF THE AREA SO THE FLASH FLOOD WATCH
HAS BEEN CANCELLED. ADDITIONAL LIGHT SHOWERS OR THUNDERSTORMS
WILL BE POSSIBLE TODAY BUT HEAVY RAIN IS NO LONGER EXPECTED..

TXZ047-048-051>053-061>063-068>070-075-082-170930-
/O.CAN.KMAF.FF.A.0001.000000T0000Z-160417T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-ECTOR-MIDLAND-GLASSCOCK-
CRANE-UPTON-REAGAN-PECOS-TERRELL-
INCLUDING THE CITIES OF...GAIL...SNYDER...STANTON...BIG SPRING...
COLORADO CITY...ODESSA...MIDLAND...GARDEN CITY...CRANE...
MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...DRYDEN...SANDERSON
323 AM CDT SUN APR 17 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST TEXAS AND WESTERN
TEXAS HAS BEEN CANCELLED. NO ADDITIONAL HEAVY RAIN IS EXPECTED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at Apr 15, 2:46 PM CDT, 1 minute earlier.

Area forecast discussion, Apr 15, 2:46 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
246 PM CDT FRI APR 15 2016

.DISCUSSION...
The dryline is slowly mixing e but still w of TX/NM line as of
19Z. By 00Z should be near the TX/NM line to Big Bend.  E of the
dryline gusty se winds near 20 mph are expected. Despite dwpnts in
the M50s e of dryline the cap (around 1C) is expected to mostly
hold as indicated by high resolution RUC13/HRRR/TTU WRF models.
Most interest is focused on severe wx/heavy rain potential Sat
afternoon through Sunday morning. As an upper low moves INVOF NW
NM Sat AM a 90kt 3h jet will move thru the trof and by 00Z/Sun
will be located from Far W TX into SE CO meanwhile the dryline
will have mixed to near Lamesa-Midland-ern Big Bend. Dwpnts across
the far e-ne CWFA will be 60-65. Pre-convection mid level LRs
will range from around 7 C/KM in the NE to near 8.5 C/KM across
the ern Big Bend/Lower Trans Pecos yielding SB CAPES 2000-2500
J/KG and 0-6km bulk shear will be greater than 50kts. Large scale
ascent is also reflected in the model data. Initially storms will
be favored to develop across the NE thru far srn CWFA. Then as the
dryline retreats into the early evening and as the said jet nears
tstms will back-build, possibly as far sw as Ward and wrn Pecos
Counties. The most difficult part of this forecast is how far w
will the back edge (of what will likely develop into a line of
tstms) be? For now best estimate is back edge will be from just e
of Seminole-Monahans-just w of Ft Stockton and that btwn 03Z-06Z
Sunday. Back-building of storms and a training set-up will result
in a transition from severe storms to more of a heavy rain/flooding
/flash flooding concern. This transition will be around or shortly
after 06Z/Sunday and generally east of a line from Fluvanna-Big
Spring- McCamey-e of Ft Stockton. This along with precipitable
water of at least 2 standard deviations above normal will result
in local rainfall amounts that may approach 4". As such we will
opt to issue a Flash Flood Watch for ern half of the PB into the
Lower Trans Pecos from 00Z-18Z/Sunday.

Thereafter the upper low is slow to move out and precip will
remain in forecast. Next Wed may the better day for precip within
the extended period as shrtwv trof in nw flow aloft and a weak
front interact.

&&

.FIRE WEATHER...
An upper level trough is just to the north of the region this
afternoon with the base of the upper trough beginning to move
over the area. Strong winds along the base of this trough will
mix downward this afternoon contributing to winds of 20+ mph. Low
relative humidities will generally be present this afternoon and
early evening along and west of the Upper Trans Pecos. Due to this
combination of stronger winds and low RH values of 15 percent or
less, a Red Flag Warning remains in effect this afternoon and
evening for the Guadalupe Mountains and southeast New Mexico
plains. On Saturday, the upper trough will track further southward
but 20 foot winds will still be gusty across western portions of
the area during the afternoon. The dryline will likely be across
the Permian Basin with low RH values to the west of this line. The
best combination of low RH values and stronger winds appears to be
across the Guadalupe Mountains so have issued a Fire Weather Watch
for this area for Saturday afternoon into the early evening hours.
This watch may need to be upgraded to a warning and perhaps
expanded to include the southeast New Mexico plains and the Van
Horn area but do not have the confidence to do so at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     62  77  54  72 /  20  40  80  40
Carlsbad                       56  75  47  73 /  10  10   0   0
Dryden                         64  86  59  83 /  10  30  60  60
Fort Stockton                  60  83  54  78 /  10  20  60  10
Guadalupe Pass                 49  66  44  67 /  10  10   0   0
Hobbs                          54  73  45  71 /  20  10  10  10
Marfa                          48  76  41  72 /  10  10   0  10
Midland Intl Airport           62  79  54  75 /  10  20  70  10
Odessa                         62  79  54  75 /  10  20  60  10
Wink                           59  81  50  78 /  10  10  30  10

&&

.MAF Watches/Warnings/Advisories...
NM...Red Flag Warning until 8 PM MDT this evening for Guadalupe
     Mountains-Southeast Plains.

     Fire Weather Watch from Saturday afternoon through Saturday
     evening for Guadalupe Mountains.

TX...Flash Flood Watch from Saturday evening through Sunday afternoon
     for Borden-Glasscock-Howard-Mitchell-Pecos-Reagan-Scurry-
     Upton.

     Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for
     Guadalupe Mountains.

     Fire Weather Watch from Saturday afternoon through Saturday
     evening for Guadalupe Mountains.

&&
Hazardous weather outlook, Apr 15, 2:06 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
206 PM CDT FRI APR 15 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-161915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
206 PM CDT FRI APR 15 2016 /106 PM MDT FRI APR 15 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SLIGHT CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND EVENING
MAINLY ACROSS THE NORTHERN PERMIAN BASIN. A FEW STORMS COULD BE
FAIRLY STRONG...PRODUCING HAIL...GUSTY WIND...FREQUENT LIGHTING
AND BRIEF HEAVY RAINFALL.

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY EVENING
FOR SOUTHEAST NEW MEXICO AND GUADALUPE MOUNTAINS DUE TO THE
POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE OF THUNDERSTORMS WILL INCREASE SATURDAY AND SATURDAY
NIGHT PARTICULARLY ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS
REGIONS. SATURDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE
STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN
THREATS. THE MAIN CONCERN WILL SHIFT TO FLOODING AND FLASH
FLOODING OVERNIGHT SATURDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED
FOR THE WESTERN LOW ROLLING PLAINS...EASTERN PERMIAN BASIN...AND
THE LOWER TRANS PECOS FOR SATURDAY EVENING THROUGH SUNDAY MORNING.

CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY ACROSS THE
GUADALUPE MOUNTAINS SATURDAY AFTERNOON SO A FIRE WEATHER WATCH HAS
BEEN ISSUED FOR THIS AREA SATURDAY AFTERNOON INTO THE EARLY
EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

AT THIS TIME...SPOTTER ACTIVATION IS NOT EXPECTED TODAY BUT MAY
BE NEEDED THIS WEEKEND.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 4:06 AM CDTRed Flag WarningMAF17 hr
Apr 15, 2:31 PM CDTFire Weather WatchMAF13 hr

Nearby

Flash Flood Watches in Texas, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.